Alert archive / Kentucky / Freeze Warnings in 2007

Freeze Warning 8, NWS Louisville, KY

October 29, 20078 counties in Kentucky

NWS Louisville, KY issued this freeze warning at Oct 29, 2007, 2:31 PM CDT for 8 counties in Kentucky. It took effect at Oct 30, 2007, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 2:31 PM CDT (19:31 UTC)
In effect from
Oct 30, 2007, 1:00 AM CDT
Expired
Oct 30, 2007, 9:00 AM CDT
In force
8 hr
Issued by
NWS Louisville, KY

Counties Adair County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Garrard County, KY, Lincoln County, KY, Madison County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 124 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this freeze warning went out at Oct 29, 2:21 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 29, 2:21 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
321 PM EDT MON OCT 29 2007

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

...FROST/FREEZE POSSIBLE AGAIN OVER THE EAST TONIGHT...

FORECAST PROBLEM IS FROST/FREEZE POTENTIAL TONIGHT. SFC HIGH
PRESSURE SLIDING TO THE EAST TODAY WILL VEER WINDS AROUND TO A
MORE SRLY/SERLY WIND BY TUESDAY. BOUNDARY LAYER WINDS ALSO INCREASE
SLIGHTLY WITH WEAK WARM AIR ADVECTION NOSING INTO OUR WRN CWA. WILL
NOT ISSUE A HEADLINE OVER THE WRN CWA (WHERE THE FROST ADVY WAS
LOCATED THIS MORNING--NOTE THAT THESE AREAS COULD STILL RECEIVE A
FREEZE WARNING IF CONDITIONS WARRANT THROUGH THIS WEEK). WILL JUST
MENTION PATCHY FROST IN THE GRIDS/ZONES FOR THE WESTERN HALF OF
THE CWA.

SINCE SOME LOCATIONS THIS MORNING DROPPED DOWN TO THE 26-30 DEGREE
RANGE OVER OUR ERN CWA...THE FREEZE THAT RESULTED WOULD HAVE ENDED
THE GROWING SEASON. HOWEVER IT WAS NOT A WIDESPREAD FREEZE. ALSO
SOME URBAN AREAS REMAINED ABOVE 30 DEGREES AND IN SOME PLACES
ABOVE THE FREEZING MARK...SO IT IS TOUGH TO SAY WHICH HEADLINE IS
MORE APPROPRIATE FOR THE EASTERN HALF OF THE CWA. TECHNICALLY ONCE
A FREEZE WARNING HAS BEEN ISSUED AND VERIFIED DURING THE GROWING
SEASON...THAT IS ALL WE ISSUE. BUT GIVEN THE LACK OF A WIDESPREAD
FREEZE...WOULD LIKE TO ISSUE SOMETHING SINCE FREEZING TEMPS ARE
POSSIBLE AGAIN TONIGHT...JUST NOT AS COLD AS THIS MORNING BUT
CLOSE.

WILL ISSUE A FROST ADVISORY OVER MY ERN CWA...BASICALLY ALONG AND
EAST OF A LINE FROM FRANKFORT TO TOMPKINSVILLE. HOWEVER I HAVE
THROWN A FEW COUNTIES ACROSS MY FAR SERN CWA INTO A FREEZE WARNING
SINCE MORE SHELTERED LOCATIONS COULD SEE BELOW 30 DEGREE TEMPS
AGAIN. THIS LINES UP BETTER WITH JKLS FREEZE WARNING TO OUR EAST
AND NASHVILLES HEADLINES TO OUR SOUTH.

OTHERWISE ANOTHER CLOUD-FREE DAY IS EXPECTED ON TUESDAY...WITH
WARMER TEMPERATURES GIVEN THE SERLY WIND. HIGHS WILL BE ABOUT 5
DEGREES WARMER ON TUESDAY (UPPER 60S TO AROUND 70). A LOW PRESSURE
SYSTEM OVER THE PLAINS WILL DRAW MOISTURE/HEAT NORTHWARD AHEAD OF
IT...WHICH WILL ADVECT SLIGHTLY WARMER AIR INTO OUR REGION. THIS
WILL ALLOW TUESDAY NIGHT LOWS TO ONLY DROP INTO THE 40S FOR THE
MOST PART.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

MEDIUM RANGE MODELS IN GENERAL AGREEMENT FOR MUCH OF MID AND LATE
WEEK WITH SOME DISAGREEMENT NEXT WEEKEND. PROGRESSIVE FLOW ALOFT
WILL CONTINUE WITH SERIES OF STRONG SHORTWAVES MOVING EWD ACROSS
CANADA AND GREAT LAKES INTO NERN U.S. TRAILING PORTION OF
SHORTWAVES WILL DRAG COLD FRONTS THROUGH CNTRL KY AND S-CNTRL IN.

FIRST FRONT SHOULD ARRIVE AND MOVE THRU WED NIGHT AND THU MORNING.
GIVEN A DRY INCIPIENT ENVIRONMENT...LIMITED TIME AND TRAJECTORY OF
GULF MOISTURE...AND BEST FORCING REMAINING TO OUR N...LOOKS LIKE
FRONT SHOULD COME THRU DRY. CANT RULE OUT A COUPLE ISOLATED SHOWERS
OVER SRN IN AND NRN/NERN PART OF FCST AREA...BUT WITH DRY AMBIENT
FCST AND MARGINAL MOISTURE/FORCING...GRID FCST WILL REMAIN DRY.
OPERATIONAL GFS...06Z GFS ENSEMBLES...UKMET AND CANADIAN GEM AGREE
WITH LITTLE IF ANY PRECIP. THIS FRONT WILL TRIM MAX TEMPS HOWEVER
FROM ABOVE NORMAL ON WED TO AT OR BELOW NORMAL THU. POST FRONTAL LOW
TEMPS LATE THIS WEEK WILL AGAIN RETURN TO THE 30S WITH MORE FROST.

NEXT FRONT ARRIVES FRI NIGHT/SAT. SHOULD NOT BE A DRASTIC TEMP
CHANGE WITH THIS FRONT AND ONCE AGAIN MOISTURE WILL BE LIMITED SO
DRY WEATHER SHOULD PERSIST.

OVER THE WEEKEND...GFS ALLOWS FLOW ALOFT TO BACK SLIGHTLY AS IT
TAKES TROPICAL SYSTEM NOEL OUT TO SEA IN THE ATLANTIC. THIS RESULTS
IN A SLOW MODERATING TREND. CANADIAN GEM HOWEVER APPEARS TO PHASE
SYSTEM WITH NRN STREAM SHORTWAVE PRODUCING A BIG EXTRATROPICAL STORM
JUST OFF EAST COAST...WHICH CHANGES UPPER PATTERN TO ITS WEST OVER
OH VALLEY. ECMWF ALSO SHOWS SOME DEVELOPMENT BUT DOES NOT AFFECT OH
VALLEY UPPER PATTERN MUCH. SO FOR NOW WILL FOLLOW MORE OF A
GFS/ECMWF BASED SOLUTION WITH GRIDS REFLECTING A SLOW MODERATION AND
DRY WEATHER OVER THE WEEKEND AND INTO EARLY NEXT WEEK. BY NEXT TUE
AND THEREAFTER (BEYOND CURRENT FCST PERIOD)...WEATHER LOOKS TO
BECOME MORE ACTIVE IN OUR AREA.

&&

.AVIATION (FOR 18Z TAFS)...

VFR CONDITIONS ARE EXPECTED THROUGH THIS TAF PERIOD. SURFACE HIGH
PRESSURE WILL SLIDE SLOWLY TO THE EAST TODAY...KEEPING OUR WINDS
LIGHT AND ERLY/SERLY. RECENT SDF ACARS SOUNDINGS ONLY SHOW ABOUT 10
KTS ABOVE THE BL...SO WINDS SHOULD ONLY RANGE FROM ABOUT 6-9 KTS
TODAY...AND WILL GO CALM AGAIN BY 00Z. THINK ANY LOW-LEVEL MOISTURE
PRESENT AFTER 06Z WOULD BE IN THE FORM OF FROST...NOT FOG. IF FOG
SHOULD DEVELOP THOUGH...IT WOULD BE VERY SHALLOW...AND SHOULD NOT
AFFECT AVIATIONS AT ANY OF THE TERMINALS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FREEZE WARNING FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/
     TUESDAY FOR KYZ056-057-066-067-077-078-081-082.

     FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT /9 AM CDT/
     TUESDAY FOR KYZ035>037-039>043-046>049-054-055-064-065-075-076.
IN...NONE.
&&

SHORT TERM...AL
LONG TERM....TWF
AVIATION...AL
Hazardous weather outlook, Oct 29, 2:30 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT MON OCT 29 2007

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
300830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
330 PM EDT (230 PM CDT) MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND WEST CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-300830-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
330 PM EDT (230 PM CDT) MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

AREAS OF FROST ARE EXPECTED AGAIN TONIGHT...MAINLY EAST OF A LINE
FROM FRANKFORT TO TOMPKINSVILLE KENTUCKY WHERE A FROST ADVISORY IS
IN EFFECT OVERNIGHT INTO EARLY TUESDAY MORNING. LOCATIONS EAST OF
A LINE FROM EDMONTON TO NICHOLASVILLE KENTUCKY COULD SEE
TEMPERATURES DROP BELOW 32 DEGREES FOR A FEW HOURS OVERNIGHT. THUS
A FREEZE WARNING HAS BEEN ISSUED FOR THESE LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AL/TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:31 PM CDTFrost AdvisoryLMKAnderson, Bourbon, Boyle, Clark, Fayette, Franklin and 12 more18 hr

Nearby

Freeze Warnings in Kentucky, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.